Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 103, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 1, 2003, 5:11 PM EDT for Coffee County, Ware County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2003, 5:11 PM EDT (21:11 UTC)
- Expired
- May 1, 2003, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, GA, Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:45 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 1, 2:45 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU MAY 1 2003 SCATTERED SHOWERS OVER MAINLY COASTAL COUNTIES WITH DEVELOPMENT FURTHER INLAND OVER SE GA WHERE AIRMASS IS MORE UNSTABLE. TEMPERATURES RANGE FROM THE LOWER 70S NEAR THE COAST TO MID 80S OVER INLAND SE GA. UPPER SHORT WAVE NOW PUSHING ACROSS AREA IS WEAKENING AS IT MOVES NE. DEEP MOISTURE AS DEPICTED BY PREVIOUS MODELS IS EAST OF AREA WITH DRIER AIR OVER WESTERN COUNTIES. FOR TONIGHT WILL GO WITH CHANCE POPS ALONG NE FL COASTAL AREAS AND SE GA WITH ONLY SLIGHT CHANCE OVER INLAND NE FL. WILL MENTION FOG TONIGHT AS CLOUDS CLEAR IN WAKE OF DEPARTING SHORT WAVE AND WINDS DROP OFF. FRIDAY THERE SHOULD BE LESS CONVECTION AS NVA MOVES INTO AREA WITH SLIGHT CHANCE POPS OVER EASTERN ZONES WHERE WESTERLY FLOW WILL PIN SEA BREEZE NEAR THE COAST. MODELS CONTINUE SHOWING VORT MAX MOVING INTO AREA FROM THE NW FRIDAY NIGHT SO WILL KEEP A POP OVERNIGHT AS WEAKENING CONVECTION MAY MOVE INTO NW SECTIONS. A COLD FRONT WILL DRIFT INTO AREA SATURDAY AND WEAKEN. WITH FRONT AND SEABREEZE FRONT WILL KEEP A SMALL POP FOR AFTERNOON CONVECTION. SUNDAY LOOKS DRY WITH FRONT DISSIPATING OVER N FL AND UPPER SHORT WAVE RIDGING. WILL PUT CHANCE POPS BACK IN FORECAST FOR EXTENDED PERIOD AS A RETURN FLOW RETURNS AND MOISTURE INCREASES AGAIN WITH SEABREEZE BEING THE MAIN TRIGGER. SOUNDS LIKE SUMMER WEATHER IS CREEPING UP ON US. MAX TEMPERATURES WILL WARM INTO THE UPPER 80S FOR MOST AREAS. .MARINE...LOW PRES SYSTEM APPEARS TO BE DEVELOPING JUST OFF THE NE FL COAST AT THE MOMENT. THIS WL KEEP THE HIGHER WINDS/SEAS JUST N INTO THE CHS WATERS. AND EVEN WITH THE AVN WRAPAROUND WIND FCST OF 20-25 KTS THE SEAS IN THE WNAWAVE ONLY TOP OUT AT 5 FT. SO WL MAX OUT WRAPAROUND WINDS AT 15 KTS THIS EVENING WITH SEAS 3 TO 5 FT...AND DROP THE HEADLINE OF SCEC. REST OF MARINE FCST LOOKS TO HAVE 15 KTS OR LESS AND SEAS 5 FT OR LESS. .FIRE WX...NO HEADLINES REQUIRED...ALHTOUGH SAT AFTN RHS WL FALL INTO THE 30S ACRS NE FL AND UPR 20S ACRS SE GA. .PRELIMINARY POINT TEMPS/POPS... AMG 64 88 65 86 / 30 10 30 20 SSI 65 80 67 81 / 30 20 20 20 JAX 66 86 67 85 / 30 20 20 30 SGJ 68 81 67 81 / 30 20 20 30 GNV 63 87 65 87 / 20 10 20 20 OCF 64 87 65 88 / 20 10 20 20 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ZIBURA/HESS
Hazardous weather outlook, May 1, 11:26 AM EDT, 5 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1126 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE POTENTIAL EXISTS FOR ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THE REGION...MAINLY ALONG THE INTERSTATE 75 CORRIDOR. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...ALTHOUGH A FEW MAY CONTAIN GUSTY WINDS TO 40 MPH AND SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
In the hours before
Special weather statement, May 1, 4:53 PM EDT, 18 minutes before
GAZ164-012145- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 453 PM EDT THU MAY 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHARLTON COUNTY... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF HILLIARD...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS WEST OF SAINT GEORGE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH GUSTY WINDS TO 50 MPH. DEESE
Special weather statement, May 1, 5:03 PM EDT, 8 minutes before
GAZ132-012130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 503 PM EDT THU MAY 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT COFFEE COUNTY THROUGH 530 PM EDT... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF NICHOLLS...OR ABOUT 10 MILES SOUTHWEST OF ALMA...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NICHOLLS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:09 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 66 min |
| May 1, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.